How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Cat
Satisfied Customers: 30288
Experience:  University of California at Davis graduate veterinarian with 45 years of experience
55012488
Type Your Cat Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Sa, just a few moments ago I gave my 2.6 lb. kitten a 2.0

Customer Question

Hi Theresa, just a few moments ago I gave my 2.6 lb. kitten a 2.0 liquid dose of metronidazole instead of a 0.2 dose. Is she going to be ok? Should I take her to the emergency vet?
Submitted: 1 year ago.
Category: Cat
Expert:  Dr. Michael Salkin replied 1 year ago.

I'm sorry that your question wasn't answered in a timely manner. I need to know the concentration in mg/ml of the metronidazole solution to know how many mg is contained in 2.0 ml. In general, signs of intoxication in cats include anorexia and/or vomiting, depression, mydriasis 9wide open pupils), nystagmus (eyes flicking back and forth), ataxia ("drunken sailor"), head-tilt, deficits of proprioception (not knowing where one's limbs are in space), joint knuckling, disorientation, tremors, seizures, bradycardia (slow heart rate), rigidity, and stiffness. If your kitten is showing any of these symptoms, yes, she should see a vet at your earliest convenience. Please give me an update on your kitten.